MAUDE Adverse Event Report: AVANOS MEDICAL INC. BALLARD CLOSED SUCTION SYSTEM; BALLARD CLOSED SUCTION CATHETER, Y-ADAPTER, NEONATAL/PEDIATRIC

AVANOS MEDICAL INC. BALLARD CLOSED SUCTION SYSTEM; BALLARD CLOSED SUCTION CATHETER, Y-ADAPTER, NEONATAL/PEDIATRIC
Model Number 98384
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Low Oxygen Saturation (2477)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product involved in the report has not been returned for evaluation.A review of the device history record is not possible as no lot number was provided.The documented udi is based on the stock/product code provided by the reporter; the udi-pi is not available as no lot number was provided.All information reasonably known as of 10 apr 2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by sun med holdings llc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to sun med holdings llc.Sun med holdings llc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the sun med holdings complaint database and identified as (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an sun med holdings llc.Product is defective or caused serious injury.
 
Event or Problem Description
Sunmed holdings llc.Received a single report that referenced three different incidences, which were associated with separate units, involving three different patients.This is the third of three reports.Refer to 8030647-2025-00041 for the first report.Refer to 8030647-2025-00042 for the second report.It was reported, the closed inline suction system for ventilated babies inflated after suctioning which caused the ventilator to alarm for high patient leak (up to 100%) with a displayed tidal volume of zero.The patient required high fraction of inspired oxygen (fio2) and intermittent positive pressure ventilation (ippv) via the neo puff in order to achieve effective ventilation.The device was disconnected/reconnected and reinflated and the patient's peripheral capillary oxygen saturation (spo2) dropped.The inline suction was replaced and the issue resolved.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: d4.Additional information-investigation conclusion: d4; h4; h6.The actual complaint product was not returned for evaluation; additionally no photographic or videographic evidence was provided.The complaint was not confirmed and the root cause could not be determined.The device history record for lot 30327760 was reviewed and the product was produced according to product specifications.All information reasonably known as of 24 oct 2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by sun med holdings llc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to sun med holdings llc.Sun med holdings llc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the sun med holdings complaint database and identified as (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an sun med holdings llc.Product is defective or caused serious injury.

Brand Name
BALLARD CLOSED SUCTION SYSTEM
Common Device Name
BALLARD CLOSED SUCTION CATHETER, Y-ADAPTER, NEONATAL/PEDIATRIC
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta, ga 30004
MX  30004
Manufacturer (Section G)
AVENT S DE RL DE CV
carretera internacional
salida norte no. 1053
magdalena, 84160
MX   84160
Manufacturer Contact
racheal cooper
2710 north ridge dr nw
ste a
grand rapids, MI 49544
MDR Report Key21819182
Report Number8030647-2025-00043
Device Sequence Number8742720
Product Code BSY
UDI-Device Identifier00609038983844
UDI-Public(01)00609038983844(10)30327760(11)240604(17)290523
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number98384
Device Catalogue Number196-5
Device Lot Number30327760
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2025
Supplement Date Received by Manufacturer09/24/2025
Initial Report FDA Received Date04/10/2025
Supplement Report FDA Received Date10/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown